February  2020, 25(2): 733-747. doi: 10.3934/dcdsb.2019264

On the approximation of fixed points for non-self mappings on metric spaces

Babeş-Bolyai University, Department of Mathematics, 400084 Cluj-Napoca, Romania

* Corresponding author: Radu Precup

Dedicated to Professor Juan J. Nieto on the occasion of his 60th birthday

Received  November 2018 Revised  January 2019 Published  November 2019

Starting from some classical results of R. Conti, A. Haimovici and K. Iseki, and from a more recent result of S. Reich and A.J. Zaslavski, we present several theorems of approximation of the fixed points for non-self mappings on metric spaces. Both metric and topological conditions are involved. Some of the results are generalized to the multi-valued case. An application is given to a class of implicit first-order differential systems leading to a fixed point problem for the sum of a completely continuous operator and a nonexpansive mapping.

Citation: Adrian Petruşel, Radu Precup, Marcel-Adrian Şerban. On the approximation of fixed points for non-self mappings on metric spaces. Discrete & Continuous Dynamical Systems - B, 2020, 25 (2) : 733-747. doi: 10.3934/dcdsb.2019264
References:
[1]

J.-P. Aubin and H. Frankowska, Set-Valued Analysis, Systems & Control: Foundations & Applications, 2, Birkhaäuser Boston, Inc., Boston, 1990.  Google Scholar

[2]

L. B. Ćirić, Generalized contractions and fixed-point theorems, Publ. Inst. Math., 12 (1971), 19-26.   Google Scholar

[3]

R. Conti, Un'osservazione sulle transformazioni continue di uno spazio metrico e alcume applicazioni, Matematiche (Catania), 15 (1960), 92-97.   Google Scholar

[4]

K. Deimling, Nonlinear Functional Analysis, Springer-Verlag, Berlin, 1985. doi: 10.1007/978-3-662-00547-7.  Google Scholar

[5]

A. Haimovici, Un théorèe d'existence pour des équations fonctionnelles généralisant le th éorèe de Peano, An. Şti. Univ. "Al. I. Cuza" Iaşi. Secţ. I. (N.S.), 7 (1961), 65–76.  Google Scholar

[6]

K. Iseki, A theorem on existence of solution for functional equations, Math. Japon., 7 (1962), 203-204.   Google Scholar

[7]

R. Kannan, Some results on fixed points, Bull. Calcutta Math. Soc., 60 (1968), 71-76.   Google Scholar

[8]

W. A. Kirk, Fixed point theorems in CAT(0) spaces and R-trees, Fixed Point Theory Appl., (2004), 309–316. doi: 10.1155/S1687182004406081.  Google Scholar

[9]

W. Kirk and N. Shahzad, Fixed Point Theory in Distance Spaces, Springer, Cham, 2014. doi: 10.1007/978-3-319-10927-5.  Google Scholar

[10]

D. O'Regan and R. Precup, Theorems of Leray-Schauder Type and Applications, Series in Mathematical Analysis and Applications, 3, Gordon and Breach Science Publishers, Amsterdam, 2001.  Google Scholar

[11]

A. Petruşel, Operatorial Inclusions, House of the Book of Science, Cluj-Napoca, 2002.  Google Scholar

[12]

A. PetruşelI. A. Rus and M.-A. Şerban, Fixed points, fixed sets and iterated multifunction systems for nonself multivalued operators, Set-Valued Var. Anal., 23 (2015), 223-237.  doi: 10.1007/s11228-014-0291-6.  Google Scholar

[13]

R. Precup, On the continuation principle for nonexpansive maps, Studia Univ. Babeş-Bolyai Math., 41 (1996), 85–89.  Google Scholar

[14]

R. Precup, Existence and approximation of positive fixed points of nonexpansive maps, Rev. Anal. Numér. Théor. Approx., 26 (1997), 203-208.   Google Scholar

[15]

R. Precup, Methods in Nonlinear Integral Equations, Kluwer Academic Publishers, Dordrecht, 2002. doi: 10.1007/978-94-015-9986-3.  Google Scholar

[16]

D. ReemS. Reich and A. J. Zaslavski, Two results in metric fixed point theory, J. Fixed Point Theory Appl., 1 (2007), 149-157.  doi: 10.1007/s11784-006-0011-4.  Google Scholar

[17]

S. Reich, Some remarks concerning contraction mappings, Canad. Math. Bull., 14 (1971), 121-124.  doi: 10.4153/CMB-1971-024-9.  Google Scholar

[18]

S. Reich, Fixed points of condensing functions, J. Math. Anal. Appl., 41 (1973), 460-467.  doi: 10.1016/0022-247X(73)90220-5.  Google Scholar

[19]

S. Reich and A. J. Zaslavski, A fixed point theorem for Matkowski contractions, Fixed Point Theory, 8 (2007), 303-307.   Google Scholar

[20]

S. Reich and A. J. Zaslavski, Genericity in Nonlinear Analysis, Developments in Mathematics, 34, Springer, New York, 2014. doi: 10.1007/978-1-4614-9533-8.  Google Scholar

[21]

I. A. Rus, Some fixed point theorems in metric spaces, Rend. Ist. Mat. Univ. Trieste, 3 (1971), 169-172.   Google Scholar

[22]

I. A. Rus and M.-A. Şerban, Some fixed point theorems for nonself generalized contraction, Miskolc Math. Notes, 17 (2016), 1021-1031.  doi: 10.18514/MMN.2017.1186.  Google Scholar

[23]

M.-A. Şerban, Some fixed point theorems for nonself generalized contraction in gauge spaces, Fixed Point Theory, 16 (2015), 393-398.   Google Scholar

show all references

References:
[1]

J.-P. Aubin and H. Frankowska, Set-Valued Analysis, Systems & Control: Foundations & Applications, 2, Birkhaäuser Boston, Inc., Boston, 1990.  Google Scholar

[2]

L. B. Ćirić, Generalized contractions and fixed-point theorems, Publ. Inst. Math., 12 (1971), 19-26.   Google Scholar

[3]

R. Conti, Un'osservazione sulle transformazioni continue di uno spazio metrico e alcume applicazioni, Matematiche (Catania), 15 (1960), 92-97.   Google Scholar

[4]

K. Deimling, Nonlinear Functional Analysis, Springer-Verlag, Berlin, 1985. doi: 10.1007/978-3-662-00547-7.  Google Scholar

[5]

A. Haimovici, Un théorèe d'existence pour des équations fonctionnelles généralisant le th éorèe de Peano, An. Şti. Univ. "Al. I. Cuza" Iaşi. Secţ. I. (N.S.), 7 (1961), 65–76.  Google Scholar

[6]

K. Iseki, A theorem on existence of solution for functional equations, Math. Japon., 7 (1962), 203-204.   Google Scholar

[7]

R. Kannan, Some results on fixed points, Bull. Calcutta Math. Soc., 60 (1968), 71-76.   Google Scholar

[8]

W. A. Kirk, Fixed point theorems in CAT(0) spaces and R-trees, Fixed Point Theory Appl., (2004), 309–316. doi: 10.1155/S1687182004406081.  Google Scholar

[9]

W. Kirk and N. Shahzad, Fixed Point Theory in Distance Spaces, Springer, Cham, 2014. doi: 10.1007/978-3-319-10927-5.  Google Scholar

[10]

D. O'Regan and R. Precup, Theorems of Leray-Schauder Type and Applications, Series in Mathematical Analysis and Applications, 3, Gordon and Breach Science Publishers, Amsterdam, 2001.  Google Scholar

[11]

A. Petruşel, Operatorial Inclusions, House of the Book of Science, Cluj-Napoca, 2002.  Google Scholar

[12]

A. PetruşelI. A. Rus and M.-A. Şerban, Fixed points, fixed sets and iterated multifunction systems for nonself multivalued operators, Set-Valued Var. Anal., 23 (2015), 223-237.  doi: 10.1007/s11228-014-0291-6.  Google Scholar

[13]

R. Precup, On the continuation principle for nonexpansive maps, Studia Univ. Babeş-Bolyai Math., 41 (1996), 85–89.  Google Scholar

[14]

R. Precup, Existence and approximation of positive fixed points of nonexpansive maps, Rev. Anal. Numér. Théor. Approx., 26 (1997), 203-208.   Google Scholar

[15]

R. Precup, Methods in Nonlinear Integral Equations, Kluwer Academic Publishers, Dordrecht, 2002. doi: 10.1007/978-94-015-9986-3.  Google Scholar

[16]

D. ReemS. Reich and A. J. Zaslavski, Two results in metric fixed point theory, J. Fixed Point Theory Appl., 1 (2007), 149-157.  doi: 10.1007/s11784-006-0011-4.  Google Scholar

[17]

S. Reich, Some remarks concerning contraction mappings, Canad. Math. Bull., 14 (1971), 121-124.  doi: 10.4153/CMB-1971-024-9.  Google Scholar

[18]

S. Reich, Fixed points of condensing functions, J. Math. Anal. Appl., 41 (1973), 460-467.  doi: 10.1016/0022-247X(73)90220-5.  Google Scholar

[19]

S. Reich and A. J. Zaslavski, A fixed point theorem for Matkowski contractions, Fixed Point Theory, 8 (2007), 303-307.   Google Scholar

[20]

S. Reich and A. J. Zaslavski, Genericity in Nonlinear Analysis, Developments in Mathematics, 34, Springer, New York, 2014. doi: 10.1007/978-1-4614-9533-8.  Google Scholar

[21]

I. A. Rus, Some fixed point theorems in metric spaces, Rend. Ist. Mat. Univ. Trieste, 3 (1971), 169-172.   Google Scholar

[22]

I. A. Rus and M.-A. Şerban, Some fixed point theorems for nonself generalized contraction, Miskolc Math. Notes, 17 (2016), 1021-1031.  doi: 10.18514/MMN.2017.1186.  Google Scholar

[23]

M.-A. Şerban, Some fixed point theorems for nonself generalized contraction in gauge spaces, Fixed Point Theory, 16 (2015), 393-398.   Google Scholar

[1]

Giulia Luise, Giuseppe Savaré. Contraction and regularizing properties of heat flows in metric measure spaces. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 273-297. doi: 10.3934/dcdss.2020327

[2]

Hirokazu Ninomiya. Entire solutions of the Allen–Cahn–Nagumo equation in a multi-dimensional space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 395-412. doi: 10.3934/dcds.2020364

[3]

Ugo Bessi. Another point of view on Kusuoka's measure. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020404

[4]

Mostafa Mbekhta. Representation and approximation of the polar factor of an operator on a Hilbert space. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020463

[5]

Christian Beck, Lukas Gonon, Martin Hutzenthaler, Arnulf Jentzen. On existence and uniqueness properties for solutions of stochastic fixed point equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020320

[6]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, 2021, 14 (1) : 89-113. doi: 10.3934/krm.2020050

[7]

Michiel Bertsch, Flavia Smarrazzo, Andrea Terracina, Alberto Tesei. Signed Radon measure-valued solutions of flux saturated scalar conservation laws. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3143-3169. doi: 10.3934/dcds.2020041

[8]

Bilel Elbetch, Tounsia Benzekri, Daniel Massart, Tewfik Sari. The multi-patch logistic equation. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021025

[9]

Shun Zhang, Jianlin Jiang, Su Zhang, Yibing Lv, Yuzhen Guo. ADMM-type methods for generalized multi-facility Weber problem. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020171

[10]

Russell Ricks. The unique measure of maximal entropy for a compact rank one locally CAT(0) space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 507-523. doi: 10.3934/dcds.2020266

[11]

Lateef Olakunle Jolaoso, Maggie Aphane. Bregman subgradient extragradient method with monotone self-adjustment stepsize for solving pseudo-monotone variational inequalities and fixed point problems. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020178

[12]

Dong-Ho Tsai, Chia-Hsing Nien. On space-time periodic solutions of the one-dimensional heat equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3997-4017. doi: 10.3934/dcds.2020037

[13]

Liang Huang, Jiao Chen. The boundedness of multi-linear and multi-parameter pseudo-differential operators. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020291

[14]

Guo Zhou, Yongquan Zhou, Ruxin Zhao. Hybrid social spider optimization algorithm with differential mutation operator for the job-shop scheduling problem. Journal of Industrial & Management Optimization, 2021, 17 (2) : 533-548. doi: 10.3934/jimo.2019122

[15]

Yukihiko Nakata. Existence of a period two solution of a delay differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1103-1110. doi: 10.3934/dcdss.2020392

[16]

Gi-Chan Bae, Christian Klingenberg, Marlies Pirner, Seok-Bae Yun. BGK model of the multi-species Uehling-Uhlenbeck equation. Kinetic & Related Models, 2021, 14 (1) : 25-44. doi: 10.3934/krm.2020047

[17]

Abdollah Borhanifar, Maria Alessandra Ragusa, Sohrab Valizadeh. High-order numerical method for two-dimensional Riesz space fractional advection-dispersion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020355

[18]

Azmy S. Ackleh, Nicolas Saintier. Diffusive limit to a selection-mutation equation with small mutation formulated on the space of measures. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1469-1497. doi: 10.3934/dcdsb.2020169

[19]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[20]

Ryuji Kajikiya. Existence of nodal solutions for the sublinear Moore-Nehari differential equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1483-1506. doi: 10.3934/dcds.2020326

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (215)
  • HTML views (121)
  • Cited by (0)

[Back to Top]